Thunderstorm Wind, Ida
- When
- June 13, 9:57 PM CST
- Where
- Ida County, 4 mi SW of Ida Grove
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.317, -95.517
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 13, 7:55 PM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
855 PM CDT WED JUN 13 2001
NOT MUCH TIME FOR DISCUSSION DUE TO ONGOING SEVERE WEATHER IN
EASTERN CWA. MAIN SURFACE BOUNDARY JUST EAST OF SOUTH DAKOTA
BORDER...WITH OUTFLOW ON REAR SIDE OF STORMS CAUSING TSRA TO
REDEVELOP ALONG I-29 CORRIDOR. HAVE ALREADY MADE SEVERAL UPDATES
TO ZONES TO COVER CHANGES IN TORNADO AND FLASH FLOOD WATCHES.
.FSD...FLASH FLOOD WATCH LATE TONIGHT THROUGH THURSDAY NIGHT FOR THE
JAMES VALLEY TOWARD THE MO VALLEY.SDZ038>040-050-052>069-140100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 730 PM CDT WED JUN 13 2001 ...TORNADO WATCH NUMBER 415 CANCELLED FOR SOUTHEAST AND EAST CENTRAL SOUTH DAKOTA... THE LINE OF SEVERE THUNDERSTORMS HAS MOVED INTO SOUTWEST MINNESOTA AND NORTHWEST IOWA. THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS SOUTHEAST AND EAST CENTRAL SOUTH DAKOTA...THEREFORE THE TORNADO WATCH WHICH WAS IN EFFECT UNTIL 9 PM HAS BEEN CANCELLED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
919 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0708 PM 15 E BROOKINGS SD TORNADO
06/13/01 BROOKINGS REPORTED BY PUBLIC.
0719 PM 3 NE LAKE BENTON MN TORNADO
06/13/01 LINCOLN REPORTED BY PUBLIC.
0719 PM 3 NE LAKE BENTON MN TORNADO
06/13/01 LINCOLN REPORTED BY PUBLIC.
0731 PM 3 W ROCK VLY IA .88 INCH HAIL
06/13/01 SIOUX REPORTED BY STORM
SPOTTER.
0731 PM 3 W ROCK VLY IA .88 INCH HAIL
06/13/01 SIOUX REPORTED BY STORM
SPOTTER.
0800 PM SIOUX CITY ARPT IA 67 MPH TSTM GUST
06/13/01 WOODBURY OFFICIAL WIND EQUIPMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1003 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM DAKOTA CITY NE 1 INCH HAIL
06/13/01 DAKOTA HAIL COVERED THE
GROUND. REPORTED BY
STORM SPOTTER.
0709 PM 9 W HUDSON SD .88 INCH HAIL
06/13/01 LINCOLN REPORTED BY STORM
SPOTTER.
0710 PM 5 N ORANGE CITY IA .75 INCH HAIL
06/13/01 SIOUX REPORTED BY STORM
SPOTTER.
0714 PM MERRILL IA .75 INCH HAIL
06/13/01 PLYMOUTH REPORTED BY STORM
SPOTTER.
0720 PM 2 S HINTON IA .75 INCH HAIL
06/13/01 PLYMOUTH REPORTED BY STORM
SPOTTER.
0749 PM HAWARDEN IA .88 INCH HAIL
06/13/01 SIOUX REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1023 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0718 PM VERDI MN 1 INCH HAIL
06/13/01 LINCOLN REPORTED BY STORM
SPOTTER.
0718 PM VERDI MN TORNADO
06/13/01 LINCOLN DUST AND DEBRIS CLOUD
OBSERVED. REPORTED BY
STORM SPOTTER.
0800 PM (SUX)SIOUX CITY ARPT IA 67 MPH TSTM GUST
06/13/01 WOODBURY MEASURED BY AUTOMATIC
OBSERVING EQUIPMENT.
0820 PM 2 N HOLLAND MN .75 INCH HAIL
06/13/01 PIPESTONE
0820 PM 3 SW TYLER MN TORNADO
06/13/01 LINCOLN REPORTED BY STORM
SPOTTER.
0845 PM 2 E CLOVERDALE IA 65 MPH TSTM GUST
06/13/01 OSCEOLA
0855 PM 4 E TRENT SD .75 INUCH HAIL
06/13/01 MOODY
0935 PM SPENCER IA 88 MPH TSTM GUST
06/13/01 CLAY GUST MEASURED BY MEDIA
EQUIPMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1037 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0402 PM 8 NE BRUCE SD .88 INCH HAIL
06/13/01 BROOKINGS REPORTED BY STORM
SPOTTER.
0627 PM SIOUX CITY IA .88 INCH HAIL
06/13/01 WOODBURY REPORTED BY STORM
SPOTTER.
0627 PM SOUTH SIOUX CITY NE 1.75 INCH HAIL
06/13/01 DAKOTA REPORTED BY STORM
SPOTTER.
0709 PM 6 W HUDSON SD .88 INCH HAIL
06/13/01 LINCOLN
0750 PM 5 NE IVANHOE MN .88 INCH HAIL
06/13/01 LINCOLN REPORTED BY STORM
SPOTTER.
0809 PM SIOUX CITY IA 65 MPH TSTM GUST
06/13/01 WOODBURY REPORTED BY STORM
SPOTTER.
0939 PM WINDOM MUNI ARPT MN 64 MPH TSTM GUST
06/13/01 COTTONWOOD MEASURED BY AUTOMATIC
OBSERVING EQUIPMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1046 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM ARNOLDS PARK IA 70 MPH TSTM GUST
06/13/01 DICKINSON TREES AND POWER LINES
DOWN. REPORTED BY STORM
SPOTTER.
0941 PM LAKE PARK IA 70 MPH TSTM GUST
06/13/01 DICKINSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0941 PM MILFORD, WAHPETON IA 70 MPH TSTM GUST
06/13/01 DICKINSON TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1002 PM WAHPETON IA WIND DAMAGE
06/13/01 DICKINSON POWER LINES DOWN. .
REPORTED BY COOPERATIVE
OBSERVER.
1003 PM 2 SSE SUPERIOR IA 60 MPH TSTM GUST
06/13/01 DICKINSONThe Omaha radar (KOAX), 131 km away, was scanning. The volume nearest the first event began at 03:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2001Every state in 2001This day in weather historyWarnings in Iowa, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252444.